Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 16, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Mar 2, 2012, 1:30 PM CST for Lauderdale County, Lawrence County, Limestone County, Alabama. It was in force for 30 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 2, 2012, 1:30 PM CST (19:30 UTC)
- Expired
- Mar 2, 2012, 2:00 PM CST
- In force
- 30 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Lauderdale County, AL, Lawrence County, AL, Limestone County, AL
The radar
The Northeast Alabama radar (KHTX), 87 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 1:45 PM CST | FUNNEL CLOUD | 2 Nne Ripley, AL | WALL CLOUD REPORTED HALFWAY BETWEEN SNAKE AND RIPLEY ROADS ON PARKER ROAD. |
| Mar 2, 1:55 PM CST | TORNADO 0 | 3 Sse Leggtown, AL | AN EF-0 TORNADO FIRST TOUCHED DOWN IN FARM FIELDS NEAR THE INTERSECTION OF EASTER FARM ROAD AND CR 49/MORRIS ROAD. SEVERAL TREE LIMBS WERE SNAPPED IN THIS AREA ALONG WITH SPORADIC UPROOTING OF SOFTWOOD TREES. THE TORNADO THEN TRACKED EAST TOWARD THE ELKMONT CO |
| Mar 2, 2:00 PM CST | HAIL 1 | 4 Sw Ardmore, AL | QUARTER SIZED HAIL AND POSSIBLE WALL CLOUD REPORTED NEAR I-65 WELCOME CENTER. |
| Mar 2, 2:02 PM CST | TORNADO | 1 W Elkmont, AL | AN EF-0 TORNADO FIRST TOUCHED DOWN IN FARM FIELDS NEAR THE INTERSECTION OF EASTER FARM ROAD AND CR 49/MORRIS ROAD. SEVERAL TREE LIMBS WERE SNAPPED IN THIS AREA ALONG WITH SPORADIC UPROOTING OF SOFTWOOD TREES. THE TORNADO THEN TRACKED EAST TOWARD THE ELKMONT CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 9:25 AM CST | Tornado Watch | SPC | 5 hr |
| Mar 2, 1:20 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1667 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
263
WUUS54 KHUN 021930
SVRHUN
ALC077-079-083-022000-
/O.NEW.KHUN.SV.W.0016.120302T1930Z-120302T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
130 PM CST FRI MAR 2 2012
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
SOUTHEASTERN LAUDERDALE COUNTY IN NORTHWEST ALABAMA...
NORTH CENTRAL LAWRENCE COUNTY IN NORTHWEST ALABAMA...
* UNTIL 200 PM CST
* AT 128 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OLIVER...OR ABOUT 18 MILES WEST OF ATHENS...AND MOVING NORTHEAST AT
45 MPH.
* LOCATIONS IMPACTED INCLUDE...
OLIVER...
COXEY...RIPLEY...
CAIRO...MT ROZELL...
CARTWRIGHT...
LEGGTOWN...
ELKMONT...HOLLAND GIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3500 8702 3500 8685 3491 8678 3489 8679
3467 8734 3476 8741 3501 8706
TIME...MOT...LOC 1930Z 238DEG 37KT 3477 8727
$$
BCC2 follow-up statements
446
WWUS54 KHUN 021939
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
139 PM CST FRI MAR 2 2012
ALC077-079-021949-
/O.CAN.KHUN.SV.W.0016.000000T0000Z-120302T2000Z/
LAUDERDALE AL-LAWRENCE AL-
139 PM CST FRI MAR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LAWRENCE AND
SOUTHEASTERN LAUDERDALE COUNTIES IS CANCELED...
HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
WESTERN LAWRENCE COUNTY UNTIL 2 PM.
A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY
EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
LAT...LON 3491 8678 3489 8679 3475 8721 3476 8724
3479 8726 3482 8722 3487 8721 3500 8702
3500 8685
TIME...MOT...LOC 1939Z 241DEG 37KT 3482 8716
$$
ALC083-022000-
/O.CON.KHUN.SV.W.0016.000000T0000Z-120302T2000Z/
LIMESTONE AL-
139 PM CST FRI MAR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CST
FOR NORTHERN LIMESTONE COUNTY...
AT 139 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR COXEY...OR ABOUT 12 MILES WEST OF ATHENS...MOVING
NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CAIRO...CARTWRIGHT...LEGGTOWN...ELKMONT...HOLLAND GIN...BETHEL AND
ARDMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3491 8678 3489 8679 3475 8721 3476 8724
3479 8726 3482 8722 3487 8721 3500 8702
3500 8685
TIME...MOT...LOC 1939Z 241DEG 37KT 3482 8716
$$
BCC810
WWUS54 KHUN 021949
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
149 PM CST FRI MAR 2 2012
ALC083-022000-
/O.CON.KHUN.SV.W.0016.000000T0000Z-120302T2000Z/
LIMESTONE AL-
149 PM CST FRI MAR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CST
FOR NORTHERN LIMESTONE COUNTY...
AT 146 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CAIRO...OR ABOUT 9 MILES NORTHWEST OF ATHENS...MOVING
NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CARTWRIGHT...LEGGTOWN...ELKMONT...HOLLAND GIN...BETHEL AND ARDMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3491 8678 3489 8679 3480 8710 3483 8714
3489 8718 3500 8702 3500 8685
TIME...MOT...LOC 1949Z 241DEG 37KT 3487 8708
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 11:25 AM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Mar 2, 11:25 AM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1125 AM CST FRI MAR 2 2012
.UPDATE...
FOR 18Z TAFS
&&
.DISCUSSION...
/ISSUED 1021 AM CST FRI MAR 2 2012/
SEVERE/TORNADIC ACTIVITY CONTINUES ACROSS PARTS OF N CNTRL AL LEADING
INTO SRN MID TN...WITHIN A HIGHLY SHEARED ENVIRONMENT FOLLOWING THE
WARN FRONTAL PASSAGE EARLIER THIS MORNING. THIS ACTIVITY IS LIKELY
BEING SUPPORTED AN EMBEDDED SHRTWV TRAVERSING NEWD ACROSS THE REGION
WITHIN A SWLY FLOW REGIME. MOST OF THIS ACTIVITY SHOULD EVENTUALLY
MAKE ITS WAY TO THE N/E OF THE AREA HEADING TOWARD NOON...WITH THE
AIRMASS BECOMING FAIRLY WORKED OVER/CAPPED FROM THE ONGOING
CONVECTION. THE ENVIRONMENT THOUGH SHOULD HAVE AMPLE TIME/HEATING TO
RECOVER HEADING INTO THE AFTERNOON PERIOD...IN ADVANCE OF THE NEXT
WAVE OF STRONG TO SEVERE TSTMS ASSOCIATED WITH THE ONCOMING COLD
FRONT. DISCRETE/INDIVIDUAL SUPERCELLS ARE STILL POSSIBLE AHEAD OF
THE XPCTED QLCS/SQUALL LINE ASSOCIATED WITH THE FRONT. ANY STORM
CELLS SEPARATE FROM THE MAIN LINE COULD CERTAINLY TURN SEVERE AND
MAYBE EVEN TORNADIC GIVEN THE STRONG UNIDIRECTIONAL/DEEP LAYER SHEAR
IN PLACE. ADDITIONAL FORECAST UPDATES ARE LIKELY AS THE ONGOING
CONVECTION WEAKENS IN ADVANCE OF THE NEXT ROUND LATER THIS
AFTERNOON/EVENING.
09
&&
.AVIATION...
FOR 18Z TAFS...EXPLOSIVE CONVECTION FOLLOWING THE PASSAGE OF THE WARM
FRONT EARLIER HAS MOVED OUT OF THE AREA TO THE NE. VFR CONDITIONS ARE
NOW XPCTED INTO THE AFTERNOON PERIOD...WITH BREAKS IN THE MID/HIGH
CLOUDS POSSIBLE FOR THE NEXT FEW HRS. SFC WINDS OUT OF THE SW ARE
QUITE STRONG...WITH SPEEDS AOA 20KT WITH GUSTS NEAR 30KT. CONVECTION
IS THEN XPCTED TO REDEVELOP AFTER 21Z AS THE AIRMASS ACROSS THE AREA
BECOMES QUITE UNSTABLE...WITH A STRONG UNIDIRECTIONAL SHEAR/WIND
PROFILE DEVELOPING. A LINE OF STRONG/SEVERE TSRA IS THEN XPCTED TO
MOVE W TO E ACROSS THE AREA AFTER 01Z SAT...ALONG/AHEAD OF AN
ADVANCING COLD FRONT. THE TSRA THREAT IS XPCTED TO DIMINISH LATER THIS
EVENING WITH THE PASSAGE OF THE COLD FRONT...WITH VFR CONDITIONS
DEVELOPING DURING THE OVERNIGHT PERIOD. WIND SPEEDS ARE ALSO XPCTED TO
DIMINISH BEHIND THE DEPARTING FRONT.
09
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: ALZ001>010-016.
TN...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: TNZ076-096-097.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.Hazardous weather outlook, Mar 2, 12:29 PM CST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1229 PM CST FRI MAR 2 2012 ALZ001>010-016-TNZ076-096-097-030300- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1229 PM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... A SECOND ROUND OF SEVERE THUNDERSTORMS IS EXPECTED DURING THE LATE AFTERNOON HOURS AND CONTINUING INTO THE EVENING...AS A STRONG COLD FRONT MOVES ACROSS THE AREA FROM THE WEST. DAMAGING WINDS...LARGE HAIL...AND TORNADOES ARE ALL POSSIBLE AS A LINE OF STRONG TO SEVERE THUNDERSTORMS DEVELOPS ALONG OR AHEAD OF THE FRONT. THE TORNADO THREAT WILL BE MOST LIKELY WITH ANY DISCRETE THUNDERSTORMS THAT DEVELOP WELL AHEAD OF THE FRONT...OR WITH ANY BREAKS IN THE LINE OF THUNDERSTORMS. THE BEST TIMING OF SEVERE WEATHER IS FROM 3 TO 6 PM OVER NORTHWEST ALABAMA...FROM 6 TO 9 PM ALONG INTERSTATE 65 INCLUDING THE HUNTSVILLE AREA...AND FROM 9 PM TO MIDNIGHT OVER NORTHEAST ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. THE SEVERE WEATHER THREAT IS EXPECTED TO DIMINISH FROM WEST TO EAST AS THE COLD FRONT MOVES OUT OF THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS ONGOING TODAY AND WILL LIKELY BE CONTINUED TONIGHT.
In the hours before
Local storm report, Mar 2, 9:45 AM CST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
945 AM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM TSTM WND DMG 5 ESE ATHENS 34.77N 86.89W
03/02/2012 LIMESTONE AL TRAINED SPOTTER
WIND PICKING UP DEBRIS WITH ESTIMATED WIND GUST OF 50MPH.
ROTATION SEEN IN STORM. NO INJURIES.
&&
JMSLocal storm report, Mar 2, 9:55 AM CST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
955 AM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM TSTM WND DMG 6 ESE ATHENS 34.78N 86.88W
03/02/2012 LIMESTONE AL PUBLIC
POWER LINES AND TREES DOWN AND STRUCTURAL DAMAGE SEEN AT
CRAFT ROAD AND MOORESVILLE ROAD.
&&
JMSLocal storm report, Mar 2, 10:14 AM CST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1014 AM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 AM TORNADO 4 SSE HARVEST 34.81N 86.71W
03/02/2012 MADISON AL TRAINED SPOTTER
RAIN WRAPPED TORNADO REPORTED ON THE GROUND AT NICK DAVID
AND JEFF RD.
&&
JMSLocal storm report, Mar 2, 11:08 AM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1108 AM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM HAIL FAYETTEVILLE 35.15N 86.56W
03/02/2012 E0.25 INCH LINCOLN TN EMERGENCY MNGR
0920 AM TSTM WND DMG 5 ESE ATHENS 34.77N 86.89W
03/02/2012 LIMESTONE AL TRAINED SPOTTER
WIND PICKING UP DEBRIS WITH ESTIMATED WIND GUST OF 50MPH.
ROTATION SEEN IN STORM. NO INJURIES.
0920 AM TSTM WND DMG 6 ESE ATHENS 34.78N 86.88W
03/02/2012 LIMESTONE AL PUBLIC
POWER LINES AND TREES DOWN AND STRUCTURAL DAMAGE SEEN AT
CRAFT ROAD AND MOORESVILLE ROAD.
0940 AM FUNNEL CLOUD 2 S ATHENS 34.77N 86.97W
03/02/2012 LIMESTONE AL TRAINED SPOTTER
0943 AM TORNADO 5 S HAZEL GREEN 34.86N 86.57W
03/02/2012 MADISON AL TRAINED SPOTTER
50 MPH WINDS WITH POWER LINES SPARKING...ROTATION
REPORTED. TORNADO REPORTED ON GROUND
0947 AM TORNADO 3 N MERIDIANVILLE 34.89N 86.57W
03/02/2012 MADISON AL LAW ENFORCEMENT
POWER LINES DOWN ON CAR
0949 AM TORNADO 6 NW HUNTSVILLE 34.78N 86.67W
03/02/2012 MADISON AL AMATEUR RADIO
RESEARCH PARK BLVD AND DAN TIBBS...FUNNEL CLOUD
0956 AM TORNADO 4 SSE HARVEST 34.81N 86.71W
03/02/2012 MADISON AL TRAINED SPOTTER
RAIN WRAPPED TORNADO REPORTED ON THE GROUND AT NICK DAVID
AND JEFF RD.
0958 AM HAIL ARDMORE 34.99N 86.85W
03/02/2012 E1.75 INCH LIMESTONE AL TRAINED SPOTTER
1001 AM TORNADO 5 WSW MERIDIANVILLE 34.82N 86.66W
03/02/2012 MADISON AL LAW ENFORCEMENT
RAIN WRAP TORNADO
1005 AM HAIL MERIDIANVILLE 34.85N 86.57W
03/02/2012 E1.75 INCH MADISON AL EMERGENCY MNGR
1007 AM TORNADO 1 E MERIDIANVILLE 34.85N 86.55W
03/02/2012 MADISON AL PUBLIC
RAIN WRAP TORNADO
1008 AM TORNADO 3 E MERIDIANVILLE 34.86N 86.52W
03/02/2012 MADISON AL LAW ENFORCEMENT
TORNADO ON GROUND
1015 AM TORNADO 4 ENE MOORES MILL 34.87N 86.46W
03/02/2012 MADISON AL TRAINED SPOTTER
TORNADO ON GROUND
1019 AM TORNADO 5 NE MERIDIANVILLE 34.91N 86.51W
03/02/2012 MADISON AL EMERGENCY MNGR
HOUSE DESTROYED
1019 AM TORNADO 4 ENE MOORES MILL 34.87N 86.46W
03/02/2012 MADISON AL EMERGENCY MNGR
PEOPLE TRAPPED IN RUBBLE WITH INJURIES
1032 AM TORNADO 4 ENE MOORES MILL 34.87N 86.46W
03/02/2012 MADISON AL AMATEUR RADIO
TREES DOWN...CARS DAMAGED AND FARM HOUSE DESTROYED NEAR
BUCKHORN HIGH SCHOOL
1043 AM TORNADO 5 NNE MOORES MILL 34.91N 86.48W
03/02/2012 MADISON AL TRAINED SPOTTER
POWERLINES DOWN AT BETH AND BUTLER ROADS
1054 AM TORNADO 3 E MERIDIANVILLE 34.86N 86.52W
03/02/2012 MADISON AL TRAINED SPOTTER
POWER LINES DOWN ON ROADS AND DAMAGE TO FARM BUILDING
&&
JMSSpecial weather statement, Mar 2, 1:01 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
101 PM CST FRI MAR 2 2012
ALZ004-005-007-021945-
LAWRENCE-LIMESTONE-MORGAN-
101 PM CST FRI MAR 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE...SOUTHERN LIMESTONE
AND EXTREME NORTHWEST MORGAN COUNTIES UNTIL 145 PM CST...
AT 1 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE DEVELOPING NEAR MT HOPE...OR 9 MILES WEST OF
MOULTON...MOVING NORTHEAST AT 40 MPH.
WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
PEOPLE IN LAWRENCE...SOUTHERN LIMESTONE...AND NORTHWESTERN MORGAN
COUNTIES...INCLUDING THE CITIES OF MT HOPE...MOULTON...DECATUR...
RIPLEY...AND ATHENS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
&&
LAT...LON 3442 8753 3449 8753 3492 8705 3472 8682
3432 8742
TIME...MOT...LOC 1900Z 226DEG 34KT 3445 8742
BCCSpecial weather statement, Mar 2, 1:26 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
126 PM CST FRI MAR 2 2012
ALZ003-004-022000-
FRANKLIN-LAWRENCE-
126 PM CST FRI MAR 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FRANKLIN AND WESTERN
LAWRENCE COUNTIES UNTIL 200 PM CST...
AT 126 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HODGES...MOVING NORTHEAST AT 45 MPH.
PENNY SIZE HAIL AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.
PEOPLE IN EASTERN FRANKLIN AND WESTERN LAWRENCE COUNTIES...INCLUDING
THE CITIES OF HODGES...DUKETON...PHIL CAMPBELL...ROCKWOOD...SPRUCE
PINE...ISBELL...PLEASANT RIDGE...THARPTOWN...NEWBURG AND MT HOPE...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3431 8772 3431 8796 3436 8801 3457 8760
3457 8752 3462 8750 3464 8747 3449 8732
3430 8771
TIME...MOT...LOC 1926Z 236DEG 40KT 3434 8785
BCCThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 4:44 AM CST | Wind Advisory | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 11 hr |
| Mar 2, 7:21 AM CST | Special Weather Statement | HUN | Lawrence | 39 min |
| Mar 2, 8:09 AM CST | Special Weather Statement | HUN | Lawrence, Limestone | 51 min |
| Mar 2, 8:51 AM CST | Severe Thunderstorm Warning | HUN | Lauderdale, Lawrence, Limestone, Madison | 24 min |
| Mar 2, 9:12 AM CST | Severe Thunderstorm Warning | HUN | Limestone, Madison | 33 min |
| Mar 2, 9:15 AM CST | Special Weather Statement | HUN | Lawrence | 30 min |
| Mar 2, 9:18 AM CST | Tornado Warning | HUN | Limestone, Madison | 27 min |
| Mar 2, 9:35 AM CST | Tornado Warning | HUN | Limestone, Madison | 25 min |
| Mar 2, 9:41 AM CST | Tornado Warning | HUN | Jackson, Madison | 34 min |
| Mar 2, 9:59 AM CST | Tornado Warning | HUN | Jackson, Madison | 31 min |
| Mar 2, 10:10 AM CST | Tornado Warning | HUN | Jackson | 35 min |
| Mar 2, 10:24 AM CST | Tornado Warning | HUN | Jackson, Madison | 36 min |
| Mar 2, 1:01 PM CST | Special Weather Statement | HUN | Lawrence, Limestone | 44 min |
| Mar 2, 1:26 PM CST | Special Weather Statement | HUN | Franklin | 34 min |
| Mar 2, 1:31 PM CST | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 29 min |
| Mar 2, 1:55 PM CST | Severe Thunderstorm Warning | HUN | Limestone, Madison | 50 min |
| Mar 2, 2:00 PM CST | Tornado Warning | HUN | Limestone | 30 min |
| Mar 2, 2:06 PM CST | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 24 min |
| Mar 2, 2:29 PM CST | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 31 min |
| Mar 2, 2:41 PM CST | Tornado Warning | HUN | Colbert, Lauderdale, Lawrence | 34 min |
| Mar 2, 3:07 PM CST | Tornado Warning | HUN | Limestone | 23 min |
| Mar 2, 3:16 PM CST | Severe Thunderstorm Warning | HUN | Colbert, Lawrence | 29 min |
| Mar 2, 3:26 PM CST | Tornado Warning | HUN | Limestone, Madison | 34 min |
| Mar 2, 3:27 PM CST | Tornado Warning | HUN | Lawrence | 33 min |
| Mar 2, 3:44 PM CST | Severe Thunderstorm Warning | HUN | Limestone | 31 min |
| Mar 2, 3:58 PM CST | Tornado Warning | HUN | Jackson, Madison | 14 min |
| Mar 2, 4:00 PM CST | Severe Thunderstorm Warning | HUN | Lawrence, Morgan | 30 min |
| Mar 2, 4:10 PM CST | Severe Thunderstorm Warning | HUN | Jackson, Madison | 50 min |
| Mar 2, 4:15 PM CST | Severe Thunderstorm Warning | HUN | Cullman, Morgan | 30 min |
| Mar 2, 4:21 PM CST | Severe Thunderstorm Warning | HUN | Madison | 24 min |
| Mar 2, 4:33 PM CST | Tornado Warning | HUN | Cullman, Morgan | 27 min |
| Mar 2, 4:51 PM CST | Severe Thunderstorm Warning | HUN | Jackson, Madison | 24 min |
| Mar 2, 4:55 PM CST | Tornado Warning | HUN | Morgan | 15 min |
| Mar 2, 5:14 PM CST | Severe Thunderstorm Warning | HUN | Jackson | 46 min |
| Mar 2, 5:49 PM CST | Severe Thunderstorm Warning | HUN | Cullman | 26 min |
| Mar 2, 5:57 PM CST | Severe Thunderstorm Warning | HUN | Jackson | 18 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.